In September, I had a virus that closed my throat, or at least that’s what they thought happened. I was intubated for 22 days and was in the hospital for 30 days. I was prescribed blood pressure medications: Amlodipine (10 mg) and Losartan Potassium (50mg). I always had really thick curly hair, but about 3 weeks after I got home, I noticed a lot of hair on my pillow and in the shower. Now, I can’t even put my hair in a ponytail; what’s left of it is straight and stragglers. My doctor said that hair loss isn’t a side effect, but I have read hundreds of the same stories. She told me that any kind of trauma will cause temporary hair loss and she won’t change my meds. Instead, she wants me to go to a dermatologist. My insurance sucks and I don’t really have the money to pay for a specialist. Anyone know if this is true or of any BP meds that don’t cause this?
Between your protracted and traumatic illness and the various medications you were on, it is impossible to point to any single cause of your hair loss. Although Losartan is known to have rare hair loss side effects, I think that the long-term stress you went through is as much a cause of your hair loss than any single medication. By the end of a year, you might see improvement. Good luck.